MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
APB-2-8-HX-ES |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil could not be detached after being implanted.After several attempts, it did not work and the coil was removed.The physician did not use a detachment device, but rather used the hand-breaking method directly via hypotube.This was attempted twice.The devices were prepared as indicated in the ifu.There were no symptoms or complications associated with the event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left internal carotid ophthalmic artery segment with a max diameter of 4.2mm and a 3.01mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include: cook 6f sheath, navien 105 6f guide catheter, ev3 echelon10 microcatheter, and synchro guidewire.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received indicating the coil pushed smoothly before detachment and there was no abnormality.There was no pushwire damage observed after removal from the patient.
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-81805), 203cm ruler (m-83360) as found condition (condition of returned device): an axium prime coil was returned within a shipping box and within a sealed biohazard bag.Visual inspection/damage location details: the axium prime coil was returned without the introducer sheath.The axium prime pushwire was found to be broken at break indicator.The axium prime pushwire was found to be kinked at ~35.5cm, ~120.6cm from broken end and kinked at ~3.6cm from distal end.This is indicative that a manual detachment was attempted at these locations.The coin was found not against the lumen stop.The shield coil was found to be stretched with the implant coil already detached and not returned.The distal outer jacket was removed, and a manual detachment was then attempted by retracting the release wire and the release wire was successfully detached.The lumen stop and retainer ring were found to be visually in good condition.The coin appeared to be damaged.No other anomalies were observed.Testing/analysis (including sem reports): the distal outer jacket was removed, to gain access to the coin.The lumen stop was found to be damaged.The retainer ring appeared to be occluded.The coin was found to be damaged.Conclusion: based on the analysis performed, the axium prime coil was unable to be confirmed to have non-detachment as the pushwire was returned with the implant coil already detached.The likely cause for the non-detachment are the bends and kinks found on the pusher, causing the release wire to become stuck.Possible causes for pusher damage are device was not hydrated, continuous flush was not administered during procedure, advancing device against resistance or damaged during shipment as the device was returned without its dispenser coil.Since the instant detacher was not returned, any contributing factors of the instant detacher to the non-detachment could not be determined.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.